Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

What is the suggested medication for diarrhea and vomiting?

User rating for this question
Very Good
Answered by

Gastroenterologist
Practicing since : 1996
Answered : 1800 Questions
Question
hello doctor XXXX here again. I hope you remember our last discussion. i've already told you about my wife's condition, for which you told that it could be an IBS. A doctor also suspected it is IBS as her colonoscopy turned out to be normal. She was alright for about 3 weeks, since her colonoscopy, so she wasn't taking her medicines which her doc prescribed. THis saturday, 14th dec, she had diarrhea, for about 10times and she felt nauseated and vomitted twice. she is having exams next week. Can u pls suggest meds which would help her with her diarrhea? pls help
Posted Thu, 9 Jan 2014 in Digestion and Bowels
 
 
Answered by Dr. Ratnakar Kini 40 minutes later
Brief Answer: Please provide the link of the previous discussion Detailed Answer: Hi, Please provide the link of the previous discussion. I want to go through it once before giving my advice. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What is the suggested medication for diarrhea and vomiting? 23 minutes later
WWW.WWWW.WW i have also attached the pdf format of the previous conversation
 
 
Answered by Dr. Ratnakar Kini 12 minutes later
Brief Answer: Detailed answer given below Detailed Answer: Hi, Thanks for providing the link. Though her symptoms have been suggestive of IBS, this particular episode may be due to either IBS or a recently acquired infection. Kindly get a stool test done to rule out infection. Since she had loose stools 10 times and vomited also, she is more prone for dehydration. She needs to drink lot of fluids and drink electrolyte solution like electrobion in sips which will replenish the salt she is losing through loose stools and prevent dehydration. Banana, Rice, toast, yogurt can be included in the diet. Let her take T.Rifagut 400 mg thrice a day and probiotics ( Eg C.Bifilac) thrice a day. If stool test rules out infection, then we can take this as IBS and she can take T.loperamide 2-3 times a day for symptom relief. I hope that answers you question. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What is the suggested medication for diarrhea and vomiting? 22 minutes later
Her sumptom lasted for a day and she was done the nexy day after taking electrolyte. She is worried if she would get diarrhea during exam.what can be done for immediate relief if she gets it during her exam. Thank u for your immediate reply
 
 
Answered by Dr. Ratnakar Kini 16 hours later
Brief Answer: Detailed answer given below Detailed Answer: Hi, In case of IBS, a relaxed mind is very important as stress may worsen the symptoms. She can take loperamide 2-3 times a day and probiotics which will provide instant relief. Let me know if I can assist you further. Regards, Dr.Ratnakar Kini
Above answer was peer-reviewed by
 
Follow-up: What is the suggested medication for diarrhea and vomiting? 1 hour later
thank you doctor
 
 
Answered by Dr. Ratnakar Kini 1 hour later
Brief Answer: Welcome Detailed Answer: .
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor